Advertisement

Czechoslovak Mathematical Journal

, Volume 59, Issue 1, pp 241–247 | Cite as

A generalization of Baer’s Lemma

  • Molly Dunkum
Article
  • 26 Downloads

Abstract

There is a classical result known as Baer’s Lemma that states that an R-module E is injective if it is injective for R. This means that if a map from a submodule of R, that is, from a left ideal L of R to E can always be extended to R, then a map to E from a submodule A of any R-module B can be extended to B; in other words, E is injective. In this paper, we generalize this result to the category q ω consisting of the representations of an infinite line quiver. This generalization of Baer’s Lemma is useful in proving that torsion free covers exist for q ω.

Keywords

Baer’s Lemma injective representations of quivers torsion free covers 

MSC 2000

13D30 18G05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R. Baer: Abelian groups that are direct summands of every containing abelian group. Bull. Amer. Math. Soc. 46 (1940), 800–806.CrossRefMathSciNetGoogle Scholar
  2. [2]
    E. Enochs: Torsion free covering modules. Proc. Amer. Math. Soc. 14 (1963), 884–889.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    M. Dunkum Wesley: Torsion free covers of graded and filtered modules. Ph.D. thesis, University of Kentucky, 2005.Google Scholar

Copyright information

© Mathematical Institute, Academy of Sciences of Czech Republic 2009

Authors and Affiliations

  1. 1.Department of MathematicsWestern Kentucky UniversityBowling GreenU.S.A.

Personalised recommendations